Missouri, 2005

Damaging Wind in Missouri, January 13, 2005

January 13, 2005 · NWS MEG · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jan 12, 9:00 PM CST, 5 hours 30 minutes earlier.

Area forecast discussion, Jan 12, 9:00 PM CST, 5 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
900 PM CST WED JAN 12 2005

.DISCUSSION...
GOING FORECAST STILL ON TRACK. RAIN AND THUNDERSTORMS ACROSS ABOUT
WESTERN HALF OF ARKANSAS...MAIN EFFECTS IN OUR AREA WILL BE AFTER
MIDNIGHT. SEVERAL BOWING SEGMENTS VISIBLE ON RADAR...BUT HAVENT
HEARD MUCH IN THE WAY OF REPORTS UP TO THIS POINT. LIFTED INDICES
AROUND -3 AND CAPES OF 400-600 ACROSS CENTRAL ARKANSAS. PROBABLY A
2 TO 3 HOUR WINDOW OF OPPORTUNITY FOR SEVERE IN ANY ONE LOCATION.

NO TIME-SENSITIVE WORDING IN ZONES...AND MAIN ELEMENTS OF FORECAST
WONT BE IN EFFECT TILL AFTER MIDNIGHT...SO NO UPDATES PLANNED AT
THIS TIME.
&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&

WAGNER
Hazardous weather outlook, Jan 12, 3:22 PM CST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
322 PM CST WED JAN 12 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-131200-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
322 PM CST WED JAN 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

A STRONG COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE WILL MOVE
ACROSS THE MID SOUTH THURSDAY MORNING. A LINE OF SHOWERS AND
THUNDERSTORMS WILL DEVELOP AHEAD OF THIS FRONT. STRONG WIND SHEAR IN
THE ATMOSPHERE WILL ALLOW SOME THUNDERSTORMS TO BECOME SEVERE...WITH
DAMAGING WINDS BEING THE PRIMARY SEVERE WEATHER THREAT. A FEW
ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

THE TIME OF GREATEST SEVERE WEATHER THREAT WILL BE BETWEEN MIDNIGHT
AND 3 AM FOR AREAS WEST OF THE MISSISSIPPI RIVER...INCLUDING EASTERN
ARKANSAS AND THE MISSOURI BOOTHEEL...BETWEEN 3 AM AND 6 AM ACROSS
PORTIONS OF WEST TENNESSEE AND NORTHWEST MISSISSIPPI...INCLUDING
DYERSBURG...MEMPHIS...AND BATESVILLE...AND BETWEEN 6 AM AND 9 AM FOR
EASTERN PORTIONS OF WEST TENNESSEE AND NORTHEAST MISSISSIPPI...
INCLUDING JACKSON...CORINTH...AND TUPELO.

.DAYS TWO THROUGH SEVEN...

RECENT PRECIPITATION IN THE OHIO AND UPPER MISSISSIPPI VALLEY REGIONS
HAVE RESULTED IN THE MISSISSIPPI RIVER RISING ABOVE FLOOD STAGE AT
TIPTONVILLE AND CARUTHERSVILLE. THE STAGE AT MEMPHIS IS EXPECTED TO
CONTINUE TO RISE...POSSIBLY REACHING FLOOD STAGE NEXT WEEK. SEE
LATEST RIVER FORECASTS FOR UPDATED INFORMATION REGARDING THE RIVER
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE
NEEDED THURSDAY MORNING.

JLH

In the hours before

Special weather statement, Jan 13, 2:24 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
0224 AM CST THU JAN 13 2005

ARZ026>028-035-036-048-049-058-130924-
CRAIGHEAD AR-CRITTENDEN AR-CROSS AR-LEE AR-MISSISSIPPI AR-PHILLIPS
AR-POINSETT AR-ST FRANCIS AR-
0224 AM CST THU JAN 13 2005

SEVERE THUNDERSTORM WATCH NUMBER 7 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES:

IN ARKANSAS...
CRAIGHEAD...    CRITTENDEN...   CROSS...        LEE...
MISSISSIPPI...  PHILLIPS...     POINSETT...     ST. FRANCIS...

The radar

The Memphis radar (KNQA), 123 km away, was scanning. The volume nearest the first event began at 08:31 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dunklin

When
January 13, 2:30 AM CST to 2:35 AM CST
Where
Dunklin County, Clarkton
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
BROADCAST MEDIA
Coordinates
36.450, -89.967

A couple of trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, January 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5433086.